Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 22, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 26, 2009, 4:35 AM EDT for 4 counties in Florida. It took effect at Mar 26, 2009, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2009, 4:35 AM EDT (08:35 UTC)
- In effect from
- Mar 26, 2009, 11:00 AM EDT
- Expired
- Mar 26, 2009, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 260835 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 435 AM EDT THU MAR 26 2009 ...RED FLAG WARNING IN EFFECT FOR GLADES AND HENDRY COUNTIES FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR A FEW HOURS AND SUSTAINED 20 FOOT WINDS AROUND 15 MPH UNTIL 7 PM EDT... FLZ063-066-261645- /O.NEW.KMFL.FW.W.0022.090326T1500Z-090326T2300Z/ GLADES-HENDRY- 435 AM EDT THU MAR 26 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. A STRONG EASTERLY WIND FLOW WILL PREVAIL ACROSS THE REGION TODAY. WITH WARM TEMPERATURES AND DRIER AIR MIXING DOWN THIS AFTERNOON THE RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR ONE OR TWO HOURS IN THE INTERIOR PORTIONS OF GLADES AND HENDRY COUNTIES. SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS ARE POSSIBLE, CAUSING CONDITIONS FAVORABLE FOR SPREADING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS82 KMFL 261423 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1023 AM EDT THU MAR 26 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM EDT UNTIL 7 PM EDT THIS EVENING FOR ALL INTERIOR AND WEST COAST METRO AREAS FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT AND SUSTAINED 20 FOOT WINDS AROUND 15 MPH... FLZ067-069>071-073-075-262300- /O.EXA.KMFL.FW.W.0022.090326T1500Z-090326T2300Z/ INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE- 1023 AM EDT THU MAR 26 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL INTERIOR AND WEST COAST METRO AREAS FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT AND SUSTAINED 20 FOOT WINDS AROUND 15 MPH... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM EDT UNTIL 7 PM EDT THIS EVENING. THE 12Z MIA MORNING SOUNDING SHOWED THAT THE DRIER AIR HAS WORK DOWN A LITTLE BIT TO 3500FT. WITH WARM TEMPERATURES AND DRIER AIR MIXING DOWN THIS AFTERNOON...THE RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR ONE OR TWO HOURS IN THE INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA. THE BREEZY T0 WINDY EAST TO SOUTHEAST WINDS WILL ALSO CONTINUE TODAY ACROSS THE REGION ALLOWING FOR THE SUSTAINED WINDS TO BE NEAR 15 MPH WITH HIGHER GUSTS. THEREFORE...THE RED FLAG WARNING HAS BEEN EXTENDED TO INCLUDE ALL OF THE INTERIOR AND WEST COAST METRO AREAS FROM 11 AM EDT UNTIL 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-262300- /O.CON.KMFL.FW.W.0022.090326T1500Z-090326T2300Z/ GLADES-HENDRY- 1023 AM EDT THU MAR 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL INTERIOR AND WEST COAST METRO AREAS FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT AND SUSTAINED 20 FOOT WINDS AROUND 15 MPH... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CONTINUE THE A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM EDT UNTIL 7 PM EDT THIS EVENING. THE 12Z MIA MORNING SOUNDING SHOWED THAT THE DRIER AIR HAS WORK DOWN A LITTLE BIT TO 3500FT. WITH WARM TEMPERATURES AND DRIER AIR MIXING DOWN THIS AFTERNOON...THE RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR ONE OR TWO HOURS IN THE INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA. THE BREEZY T0 WINDY EAST TO SOUTHEAST WINDS WILL ALSO CONTINUE TODAY ACROSS THE REGION ALLOWING FOR THE SUSTAINED WINDS TO BE NEAR 15 MPH WITH HIGHER GUSTS. THEREFORE...THE RED FLAG WARNING HAS BEEN EXTENDED TO INCLUDE ALL OF THE INTERIOR AND WEST COAST METRO AREAS FROM 11 AM EDT UNTIL 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BAXTER
000 WWUS82 KMFL 262107 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 507 PM EDT THU MAR 26 2009 FLZ067-069>071-073-075-262215- /O.CAN.KMFL.FW.W.0022.000000T0000Z-090326T2300Z/ INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE- 507 PM EDT THU MAR 26 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE REMAINED WELL ABOVE CRITICAL THRESHOLDS THIS AFTERNOON AND DRIER CONDITIONS ARE NOW NOT ANTICIPATED. THEREFORE, THE RED FLAG WARNING HAS BEEN CANCELLED FOR INLAND PALM BEACH...COASTAL COLLIER...INLAND COLLIER...INLAND BROWARD...INLAND MIAMI-DADE...AND MAINLAND MONROE COUNTIES. $$ FLZ063-066-262300- /O.CON.KMFL.FW.W.0022.000000T0000Z-090326T2300Z/ GLADES-HENDRY- 507 PM EDT THU MAR 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. TEMPERATURES IN THE LOWER TO MID 80S ALONG WITH DEW POINTS AROUND 50 HAVE RESULTED IN RELATIVE HUMIDITIES TO BE NEAR 30 PERCENT ACROSS THE FAR NORTHWEST INTERIOR ZONES. THESE READINGS WILL LIKELY REMAIN UNTIL CLOSE TO SUNSET WHEN TEMPERATURES WILL BEGIN TO LOWER. THEREFORE, THE RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 7 PM EDT FOR GLADES AND HENDRY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 26, 2:06 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 26, 2:06 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
206 AM EDT THU MAR 26 2009
.AVIATION...
PREVAILING VFR CONDS EXPECTED TO PERSIST ACROSS THE MIA/PBI
TRACONS FOR THE UPCOMING 24-HOUR FORECAST PERIOD...WITH
INCREASING MID-LEVEL SUBSIDENCE RESULTING IN LESS CLOUD COVER
TODAY AND VIRTUALLY NO CHANCE FOR SHRA. FEW/SCT CU WILL BE
POSSIBLE THROUGH THE PERIOD...ALONG WITH SCT/BKN HIGH-LEVEL DEBRIS
CLOUDS FROM CONVECTION ACROSS THE SOUTHEASTERN STATES. STEADY SE
FLOW OF 10-15 KNOTS ANTICIPATED AT ALL ATLANTIC COAST TERMINALS...
WITH GUSTS TO 25 KNOTS POSSIBLE DURING THE LATE MORNING AND
AFTERNOON...AND OVERALL WIND SPEEDS A BIT LIGHTER AT APF.
70/DD
&&
.PREV DISCUSSION... /ISSUED 733 PM EDT WED MAR 25 2009/
UPDATE...MADE SOME EARLY ADJUSTMENTS TO THE EVENING UPDATES ADDING
LOW CHANCE OF SHRA FOR THE E COASTAL ZONES AND INCREASING THE
WIND FOR LAKE OKEE. SOME SHRA ACTIVITY COMING IN OFF THE ATLANTIC
COULD AFFECT ISOLATED LOCATIONS ALONG ALL E CST ZONES SO ONLY 10
PERCENT CHANCE WITH CURRENT BEST BET FOR PALM BEACH COASTAL REGION
AND FAR SOUTH MIAMI-DADE COUNTY BUT ANYWHERE COULD SEE SOME
THROUGH THE NIGHT IN SOUTHEAST FLOW. THIS ALSO REFLECTED IN THE
CLOUD GRIDS BRINGING SCT CU FARTHER INLAND. IN ADDITION, LAKE
TOWERS ON LAKE OKEE SHOWING SOUTHEAST WIND OF 15 TO 20 KT WITH
SLIGHTLY HIGHER GUSTS SO UPPED THE WIND THERE AND ADDED SCEC
STATEMENT. ALL OTHER PARAMETERS APPEAR TO BE IN GOOD SHAPE.
30/KOB
.PREV DISCUSSION... /ISSUED 305 PM EDT WED MAR 25 2009/
DISCUSSION...THROUGH SATURDAY...ALL SHORT TERM GUIDANCE CONTINUE
TO AGREE ON THE POSITION AND MOVEMENT OF THE MID-UPPER LEVEL
RIDGE. THE RIDGE IS EXPECTED TO CONTINUE ACROSS SOUTH FLORIDA
THROUGH THE END OF THE WEEK...IMPLYING SUBSIDENCE AND NO
SIGNIFICANT PRECIP THROUGH THE PERIOD. A WARMING TREND AND
SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED...WITH HIGH TEMPS
IN THE MID TO UPPER 80S FOR FRIDAY AND SATURDAY. LOW LEVEL WIND
FLOW WILL REMAIN FROM THE EAST...BUT DECREASING IN SPEED AS THE
RIDGE IS PUSHED EASTWARD ON SATURDAY BY A TROUGH LOCATED ACROSS
THE CENTRAL PLAINS.
AFTER SATURDAY...CHANCES OF PRECIP ARE EXPECTED TO INCREASE AS THE
SUBSIDENCE DECREASES DUE TO THE INFLUENCE OF THE DEEPENING MID-
UPPER LEVEL TROUGH OVER THE CENTRAL PLAINS ON SATURDAY. WIND WILL
START SHIFTING SOUTHWARD AS A WEAK COLD FRONT APPROACHES THE LOCAL
AREA BY SATURDAY AFTERNOON...ADVECTING WARM AIR NORTHWARD AND
RESULTING IN AN INCREASE IN TEMPERATURES ACROSS THE AREA. THERE IS
SOME DISCREPANCY IN THE TIME THAT THE FRONT WILL MOVE ACROSS S
FLORIDA. GFS INDICATES THE FRONTAL PASSAGE ON SUNDAY BY 12Z...
WHILE THE NAM AND THE GFS ENSEMBLE SHOW IT SWEEPING THE AREA BY
SUNDAY EVENING. BECAUSE OF THIS...KEPT A CHANCE OF SHOWERS WITH AN
INCREASE IN CLOUD COVER FOR ALL DAY SUNDAY. BEST UPPER LEVEL
DYNAMICS WILL REMAIN WELL NORTH OF THE AREA...SO WILL EXPECT
MAINLY SHOWERS AND MAYBE A SLIGHT CHANCE OF THUNDERSTORMS. BY
MONDAY...THE FRONT SHOULD BE ACROSS THE FLORIDA STRAITS BUT THERE
ARE INDICATIONS THAT IT MAY STALL AND REMAIN IN THE VICINITY
INFLUENCING OUR LOCAL WEATHER...SO WILL KEEP A SLIGHT CHANCE OF
PRECIP IN THE FORECAST.
MARINE...
A RATHER INTENSE SFC LOW OVER THE NORTHWESTERN ATLANTIC IS
EXPECTED TO GENERATE A MODERATE SWELL EVENT. THESE SWELLS ARE
EXPECTED TO AFFECT THE LOCAL ATLANTIC WATERS ON THUR...REACHING A
PEAK ON FRI. LOCAL ESTIMATES SUGGEST SWELL HEIGHTS REACHING UP TO
4 PERHAPS 5 FEET BY FRIDAY WITH 12-14 SEC PERIOD. SIGNIFICANT WAVE
HEIGHTS WITH THIS EVENT COULD REACH 6 TO 7 FEET SO SMALL CRAFT
ADVISORY MIGHT BE NEEDED BY THEN DEPENDING ON THE ACTUAL
EVOLUTION. WWA FORECAST SWELLS SEEM TO BE TOO HIGH GIVEN CURRENT
OBS ARE BELOW INITIAL VALUES AND MOST IMPORTANTLY THE FACT THAT
THERE IS NO WELL DEFINED GENERATION REGION POINTING IN OUR GENERAL
DIRECTION ASSOCIATED WITH THE NORTH ATLANTIC LOW. THAT SAID...
CURRENT FORECAST VALUES, GIVEN THE LONG PERIOD SWELLS...COULD
STILL END UP RESULTING IN 6 TO 8 FEET BREAKERS MAKING IT FOR MINOR
BEACH EROSION AND ROUGH SURF PARTICULARLY FOR THE PALM BEACH COAST
FROM LATE TOMORROW AND ON THROUGH FRIDAY.
FIRE WEATHER...
STABLE ATMOSPHERIC CONDITIONS AND A LOCALLY DRY ATMOSPHERE WILL
LEAD TO RELATIVE HUMIDITIES NEAR OR JUST ABOVE CRITICAL LEVELS
ACROSS THE INTERIOR SECTIONS OF S. FLORIDA...TOMORROW AFTERNOON.
THIS COMBINED WITH WINDS OF 10 TO 15 MPH WILL RESULT IN NEARLY RED
FLAG CONDITIONS BUT NOT QUITE THERE. GIVEN MOISTURE TREND WILL BE
ON THE WAY UP HAVE DECIDED TO HOLD OFF FIRE WEATHER WATCH FOR
TOMORROW AT THIS TIME AND LET THE MIDNIGHT SHIFT REVISIT. AFTER
TOMORROW...LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE ASSOCIATED
WITH LOW LEVEL SOUTHERLY FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 70 84 73 85 / - - 10 10
FORT LAUDERDALE 72 83 73 85 / - - 10 10
MIAMI 70 85 72 86 / - - 10 10
NAPLES 67 86 71 84 / - - 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
AMZ610-AMZ630-AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
GMZ676.
&&
LONG TERM...60/BD
SHORT TERM/AVIATION...70/DDHazardous weather outlook, Mar 25, 5:20 PM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 520 PM EDT WED MAR 25 2009 FLZ063-066>075-168-172>174-261100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 520 PM EDT WED MAR 25 2009 ...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: SOUTHEAST WINDS OF 15 TO 20 MPH WILL CONTINUE TO RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES TONIGHT. STRONG RIP CURRENTS ARE LIKELY, SO SWIMMING IS NOT ADVISED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MODERATE NORTHEAST SWELL IS EXPECTED TO MOVE INTO THE LOCAL ATLANTIC WATERS THURSDAY THROUGH FRIDAY, REACHING AROUND 4 FEET OFF THE PALM BEACH COAST. THIS SWELL IS EXPECTED TO GENERATE SURF AS HIGH AS 8 FEET ALONG WITH MINOR BEACH EROSION ALONG THE PALM BEACH COUNTY COAST. THE RIP CURRENT RISK WILL CONTINUE ELEVATED OVER THE NEXT FEW DAYS ALONG THE ATLANTIC COAST, DUE TO A CONTINUED ONSHORE WIND FLOW ALONG WITH THE INCOMING NORTHEAST SWELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. DG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 10:37 PM EDT | Small Craft Advisory | MFL | 6 hr | |
| Mar 26, 5:29 AM EDT | Small Craft Advisory | MFL | 13 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.